Asked by Blaudry on November 11, 2014
IAW on November 11, 2014 at 2:03 pm
Are you taking 20,000 iu of Vitamin D a day? The Super K by Life Extension, if this is the one you are taking, has an awful lot of Vitamin K in it and you are taking two.
Is the pain gone from your legs and only in your ankles now? How is your psoriasis? Are you taking any magnesium and if so how much?Answered by IAW on November 11, 2014 at 2:03 pm
Blaudry on November 13, 2014 at 10:49 am
Thank you very much for your response. Yes, I am taking 20’000 iu of Vitamin D3 per day plus the 2 life Extension Super K.
I still have pain in my lower legs as well as the ankles – both increased. My psoriasis is flaring up more than usual in the last 2 weeks or so.
I take a 300mg effervescent Magnesium tablet from time to time. I have a slight restless leg problem and when I feel this coming on then I take the Magnesium which helps.
Very grateful for any advice you may be able to give.Answered by Blaudry on November 13, 2014 at 10:49 am
IAW on November 13, 2014 at 4:05 pm
So I looked up “effervescent Magnesium” and it appears to be magnesium “carbonate” if I have that correct. Not all types of magnesium work the best but this type of magnesium is good. Now you need a lot of magnesium to go along with the Vitamin D see below.
“The Vitamin D Council believes that the daily amounts of magnesium recommended by the Food and Nutrition Board aren’t enough to keep your body healthy; and that both men and women may need more than is recommended. Some research studies show that your body needs between 500 and 700 mg a day.”
You said you are only taking the magnesium “from time to time”. You should be taking between 500 and 700 mg EVERY DAY.
So my suggestion would be to decrease the Vitamin D to 10,000 iu a day for a while, take one K a day and increase your magnesium and take it everyday and see what happens. Hope this helps!Answered by IAW on November 13, 2014 at 4:05 pm
Blaudry on November 14, 2014 at 1:19 am
Thank you for your advice. The magnesium I take is carbonate so I will start to take 2 daily which will give me 600mg. As you suggest I will reduce Vitamin D to 10’000 a day and take one K with that. I will write again in a couple of weeks if I may and let you know how I am getting on. Next week I shall have a blood test to see what my D levels are.
I did forget to mention about my BP which I check regularly as I take 20mg Enalapril daily. Since taking Enalapril my BP is under control e.g. Check on September 9 showed 144/75. However since commencing with Vitamin D/K my BP has shot up – e.g. On 10 Nov it was 176/91 and yesterday 190/90. I find this odd and would rather have expected my BP to decrease. I will continue checking now that I am reducung V and K and see how I get on. I will also discuss it with the doctor when I do my blood test next week.
Thanks once againAnswered by Blaudry on November 14, 2014 at 1:19 am
Blaudry on December 6, 2014 at 10:54 am
As indicated I was taking 10’000 iU Vit D3, 1 Super and 600 mg Magnesium Sulphate. 10 days ago I was violently ill, vomiting all night and last Tuesday I fainted whilst at home. My BP problem continued. I had my D levels checked with a result of 48 which, I assume, is OK. However in view of the various episodes described I have decided to stop the experiment and sibnce Wednesday have ceased taking D and K. I cannot understand what happened and id the episoed were connected to the intake of D and/or K. The BP problem, i anm sure, is not connected and I have new medicatiojn which is normakising the levels.
The original pain in my legand ankles is back to where I was before starting with D and K.
Thanks for all advice given.Answered by Blaudry on December 6, 2014 at 10:54 am
IAW on December 7, 2014 at 2:43 pm
Thanks for the update. I do not know if you will be back to read this or not.
I think it was wise to stop the Vitamin D for now. Should you decide to try again at some point keep to a lower amount and see how you do. You gave a result of 48 but did not say if that is ng/ml or nmol/L?
You did not originally say that you have BP problems. Has anyone ever checked you for hypothyroidism? You may want to investigate this also.Answered by IAW on December 7, 2014 at 2:43 pm
Blaudry on December 8, 2014 at 4:43 am
Thanks for your response. On checking back I see that I misread my blood results – it is not 48 but reads: Vitamin D3 (1.25 DIHIDROXI) – 42.70pg/ml.
You are correct in that I did not originally mention my BP problem as I did not think it could be connected to my taking D and K even though it only shot up after I started taking D and K. I did eventually put a note in my post of November 14.
Thanks for the tip about hyperthyroidism. I will discuss this the next time I see my doctor.Answered by Blaudry on December 8, 2014 at 4:43 am
Blaudry on December 9, 2014 at 5:12 am
Right or wrong test I seem to have had adverse reactions to taking vitamins D and K (vomiting and fainting), hence my stopping the experiment. I have never had these reactions to anything previously and feel it cannot be just a coincidence.
Thank you for correcting me on Hypothyroidism, i will check this out and discuss it with my doctor when I next see him.Answered by Blaudry on December 9, 2014 at 5:12 am